Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 23, 2011, 4:25 AM CDT for 4 counties in Iowa. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2011, 4:25 AM CDT (09:25 UTC)
- Expired
- Aug 23, 2011, 5:15 AM CDT
- In force
- 50 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA, Winneshiek County, IA
The radar
The La Crosse radar (KARX), 78 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 4:30 AM CDT | TSTM WND DMG | Hawkeye, IA | A COUPLE OF POWERLINES BLOWN DOWN |
| Aug 23, 4:35 AM CDT | TSTM WND DMG | West Union, IA | LARGE TREE BLOWN DOWN |
| Aug 23, 4:36 AM CDT | TSTM WND GST 45 | Decorah, IA | ESTIMATED 40 TO 50 MPH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 3:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952
WUUS53 KARX 230925
SVRARX
IAC005-043-065-191-231015-
/O.NEW.KARX.SV.W.0090.110823T0925Z-110823T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
425 AM CDT TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLAMAKEE COUNTY IN NORTHEAST IOWA...
CLAYTON COUNTY IN NORTHEAST IOWA...
FAYETTE COUNTY IN NORTHEAST IOWA...
WINNESHIEK COUNTY IN NORTHEAST IOWA...
* UNTIL 515 AM CDT
* AT 422 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM CANTON TO
SUMNER...MOVING EAST AT 35 MPH. THESE STORMS CAN PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
OELWEIN AND HAWKEYE AROUND 430 AM...
DECORAH AND MAYNARD AROUND 435 AM...
WEST UNION AND OSSIAN AROUND 440 AM...
FAYETTE AROUND 445 AM...
ARLINGTON AND ELGIN AROUND 455 AM...
POSTVILLE AROUND 500 AM...
WAUKON AND VOLGA AROUND 505 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4264 9208 4350 9208 4350 9122 4345 9123
4340 9119 4337 9122 4332 9111 4325 9105
4313 9118 4293 9116 4288 9110 4273 9107
TIME...MOT...LOC 0925Z 258DEG 32KT 4351 9184 4278 9204
WIND...HAIL 60MPH <.50IN
$$
MW3 follow-up statements
098
WWUS53 KARX 230948
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
448 AM CDT TUE AUG 23 2011
IAC005-043-065-191-231015-
/O.CON.KARX.SV.W.0090.000000T0000Z-110823T1015Z/
FAYETTE IA-ALLAMAKEE IA-CLAYTON IA-WINNESHIEK IA-
448 AM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WINNESHIEK...CLAYTON...ALLAMAKEE AND FAYETTE COUNTIES UNTIL 515 AM
CDT...
AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM SPRING GROVE
TO ARLINGTON...MOVING EAST AT 45 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
WAUKON AND POSTVILLE AROUND 455 AM...
VOLGA AROUND 500 AM...
NEW ALBIN AND MONONA AROUND 505 AM...
LANSING AND ELKADER AROUND 510 AM...
GUTTENBERG AND HARPERS FERRY AROUND 515 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM TUESDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA.
&&
LAT...LON 4350 9190 4350 9122 4345 9123 4340 9119
4337 9122 4335 9120 4332 9111 4325 9106
4313 9118 4293 9116 4288 9110 4273 9107
4265 9200
TIME...MOT...LOC 0948Z 269DEG 38KT 4348 9152 4275 9173
WIND...HAIL 60MPH <.50IN
$$
MW191
WWUS53 KARX 230959
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
459 AM CDT TUE AUG 23 2011
IAC005-043-065-191-231015-
/O.CON.KARX.SV.W.0090.000000T0000Z-110823T1015Z/
FAYETTE IA-ALLAMAKEE IA-CLAYTON IA-WINNESHIEK IA-
459 AM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WINNESHIEK...CLAYTON...ALLAMAKEE AND EASTERN FAYETTE COUNTIES UNTIL
515 AM CDT...
TRAINED WEATHER SPOTTERS REPORTED WINDS OF 40 TO 50 MPH IN DECORAH
AT 436 AM AS THE LINE OF THUNDERSTORMS MOVED THROUGH.
AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM NEW ALBIN TO
ARLINGTON...MOVING EAST AT 45 MPH. THESE STORMS CAN PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
NEW ALBIN AND MONONA AROUND 505 AM...
LANSING AND ELKADER AROUND 510 AM...
GUTTENBERG AND HARPERS FERRY AROUND 515 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM TUESDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA.
&&
LAT...LON 4266 9186 4350 9179 4350 9122 4345 9123
4340 9119 4337 9122 4335 9120 4332 9111
4325 9106 4313 9118 4293 9116 4288 9110
4273 9107
TIME...MOT...LOC 0958Z 269DEG 38KT 4348 9137 4275 9159
WIND...HAIL 60MPH <.50IN
$$
MW682
WWUS53 KARX 231013
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 AM CDT TUE AUG 23 2011
IAC005-043-065-191-231023-
/O.EXP.KARX.SV.W.0090.000000T0000Z-110823T1015Z/
FAYETTE IA-ALLAMAKEE IA-CLAYTON IA-WINNESHIEK IA-
513 AM CDT TUE AUG 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINNESHIEK...
CLAYTON...ALLAMAKEE AND EASTERN FAYETTE COUNTIES WILL EXPIRE AT 515
AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER...THE LINE OF STORMS REMAINS STRONG AND COULD
PRODUCE GUSTY WINDS UP TO 40 MPH...IN ADDITION TO LIGHTNING AND
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA.
LAT...LON 4266 9186 4350 9179 4350 9122 4345 9123
4340 9119 4337 9122 4335 9120 4332 9111
4325 9106 4313 9118 4293 9116 4288 9110
4273 9107
TIME...MOT...LOC 1013Z 269DEG 38KT 4348 9115 4275 9138
$$
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:31 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 23, 2:31 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 231 AM CDT TUE AUG 23 2011 .SHORT TERM...TODAY THROUGH THURSDAY MAIN FORECAST CONCERNS ARE ON SEVERE THUNDERSTORM POTENTIAL THIS MORNING THROUGH THIS AFTERNOON. LATEST RADAR SHOWS SHOWERS AND THUNDERSTORMS PUSHING INTO THE FORECAST AREA FROM SOUTH CENTRAL MINNESOTA. LOOK FOR THIS ACTIVITY TO CONTINUE EASTWARD AND EXPAND IN COVERAGE. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS MORNING AS WARM AND HUMID AIR SURGES INTO THE REGION. A SHORTWAVE TROUGH...CURRENTLY MOVING INTO WEST CENTRAL MINNESOTA...WILL BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT THIS MORNING INTO THIS AFTERNOON AS IT MOVES SOUTHEAST ACROSS THE FORECAST AREA LATE THIS MORNING INTO THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE THIS MORNING WITH VERY HEAVY RAINFALL AND LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. PRECIPITABLE WATER VALUES WILL INCREASE TO AROUND 170 PERCENT OF NORMAL BY 12Z...WITH WARM CLOUD DEPTHS BETWEEN 3500 AND 4100 METERS...FAVORING HEAVY RAIN POTENTIAL. 1 TO 7 KM BULK SHEAR VALUES WILL BE IN THE 20 TO 30 KT RANGE WITH 0-3 KM MUCAPE VALUES OF 1500 TO 2500 J/KG BY 12 MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER...INCREASING TO 2000 TO 3000 J/KG AFTER 12 Z ACROSS MUCH OF THE FORECAST AREA...WITH 0 TO 6 KM SHEA OF 40 TO 50 KTS. EVEN WITH THE WARM CLOUD DEPTHS AT 3500 TO 4100 METERS...ENOUGH SHEAR IS PRESENT TO SUPPORT LARGE HAIL IN THE STRONGEST STORMS...PARTICULARLY IN ANY SUPERCELL STRUCTURES THAT DEVELOP. THE AFTERNOON SEVERE THREAT WILL DEPEND ON IF ANY CLEARING OCCURS AND IF THE ATMOSPHERE CAN RECOVER FROM THIS MORNINGS CONVECTION. IF STORMS CAN REDEVELOP AND BECOME SURFACE BASED...THE SEVERE THREAT WILL CONTINUE INTO THE AFTERNOON HOURS WITH THE POTENTIAL FOR HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS. SHOWERS AND THUNDERSTORMS WILL SHIFT EAST OF THE AREA THIS EVENING AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST DURING THE OVERNIGHT HOURS. LOOK FOR HIGH TEMPERATURES TO CLIMB INTO THE MIDDLE TO UPPER 80S WEST OF THE MISSISSIPPI RIVER WHERE SHOWERS/STORMS SHOULD CLEAR EARLY ENOUGH IN THE THE AFTERNOON TO SEE SOME SUNSHINE. EAST OF THE RIVER...HIGHS ARE EXPECTED TO REACH INTO THE UPPER 70S TO LOWER 80S AND WILL DEPEND ON HOW MUCH CLEARING ACTUALLY OCCURS DURING THE AFTERNOON HOURS...AND IF ADDITIONAL SHOWERS AND THUNDERSTORMS MOVE ACROSS THESE AREAS. LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 60S ACROSS NORTH CENTRAL WISCONSIN TO THE LOWER 70S ACROSS NORTHEAST IOWA. A COLD FRONT WILL MOVE ACROSS THE AREA ON WEDNESDAY. MODELS ARE INDICATING STRONG 850 MB COLD AIR ADVECTION ACROSS MOST OF THE FORECAST AREA BY 18Z WITH 850 MB WINDS AROUND 30 KTS. LOOK FOR A RATHER BREEZY DAY ON WEDNESDAY WITH FORECAST SOUNDING SHOWING GOOD MIXING UP THROUGH 825 MB...WITH THE POTENTIAL FOR THE 30KT WINDS TO MIX TO THE SURFACE. WILL BE INCREASING WIND SPEEDS AND GUSTS ON WEDNESDAY INTO THE 15 TO 20 MPH RANGE WITH GUSTS TO AROUND 30 MPH ACROSS THE OPEN AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. LOOK FOR HIGH TEMPERATURES TO RANGE FROM THE UPPER 70S TO LOWER 80S ACROSS SOUTHEAST MINNESOTA THROUGH NORTH CENTRAL WISCONSIN...TO THE MIDDLE TO UPPER 80S ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN...BEFORE THE COLD FRONT PASSES THROUGH DURING THE AFTERNOON HOURS. SHOULD SEE DEWPOINTS FALLING THROUGH THE DAY ON WEDNESDAY AS DRIER AIR FILTERS INTO THE REGION BEHIND THE FRONT. DEWPOINTS WILL START OUT IN THE 60S ACROSS THE ENTIRE FORECAST AREA FALLING INTO THE UPPER 40S TO LOWER 50S DURING THE AFTERNOON HOURS. HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY NIGHT WITH QUIET WEATHER EXPECTED. LOOK FOR LOW TEMPERATURES TO RANGE FROM THE LOWER 50S ACROSS NORTH CENTRAL WISCONSIN TO THE MID TO UPPER 50S ACROSS NORTHEAST IOWA. THE HIGH WILL REMAIN IN CONTROL ON THURSDAY WITH DRY WEATHER CONTINUING. HIGH TEMPERATURES ON THURSDAY WILL RANGE FROM THE MID TO UPPER 70S ACROSS NORTH CENTRAL WISCONSIN TO AROUND 80 ACROSS NORTHEAST IOWA. WILL HAVE TO KEEP AN EYE ON HURRICANE IRENE AND THE IMPACT IT MAY HAVE ON THE LARGE SCALE PATTERN. THE HIGH WILL START SLIDING EAST OF THE REGION THURSDAY NIGHT AS A SURFACE TROUGH SETS UP ACROSS THE CENTRAL CONUS...WITH SOUTHERLY FLOW SETTING UP ACROSS THE AREA. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID TO UPPER 50S ACROSS NORTHCENTRAL WISCONSIN TO AROUND 60 ACROSS NORTHEAST IOWA. .LONG TERM...FRIDAY THROUGH MONDAY 23.00 MEDIUM RANGE MODELS SHOWING SOME DIFFERENCES IN THE EXTENDED WITH THE POSITION AND THE TIMING OF A SHORTWAVE TROUGH FRIDAY NIGHT THROUGH SATURDAY. THE GFS IS STRONGER WITH THIS FEATURE VS THE ECMWF...AND THE GFS BRINGS PRECIPITATION ACROSS THE REGION FRIDAY NIGHT THROUGH SUNDAY EVENING. THE ECMWF HOLDS OFF ON PRECIPITATION FRIDAY THROUGH FRIDAY NIGHT...BUT IS THEN MAINLY DRY ON SATURDAY. THE ECMWF BRINGS THE SHORTWAVE ACROSS THE AREA SATURDAY NIGHT. A COLD FRONT AND UPPER LEVEL TROUGH LOOK TO MOVE ACROSS THE REGION SUNDAY NIGHT INTO MONDAY...AGAIN THE MODELS ARE SHOWING SOME TIMING AND STRENGTH DIFFERENCES WITH THESE SYSTEM. CHOSE TO INCORPORATE A MODEL CONSENSUS BLEND THROUGH THE EXTENDED PERIOD GIVEN THE DIFFERING MODEL SOLUTIONS. THE HIGHEST PROBABILITIES FOR PRECIPITATION LOOK TO BE FRIDAY NIGHT THEN AGAIN SUNDAY NIGHT. HIGH TEMPERATURES WILL BE MAINLY IN THE 70S SATURDAY THROUGH MONDAY WITH LOWS MAINLY IN THE 50S. && .AVIATION... FIRST CONCERN IS CONVECTIVE POTENTIAL BOTH THIS MORNING NEAR ISSUANCE TIME...AND ALSO LATER ON TODAY. ACTIVE CONVECTION MOVING ACROSS THE AREA EARLY THIS MORNING ALREADY...AND SHOULD BE ABLE TO HAVE A GOOD IDEA THE TIMING AND STRENGTH OF THIS COMPLEX. UPPER LEVEL SHORT WAVE TROUGH MOVING SOUTHEAST ACROSS ND OVERNIGHT WILL DROP THROUGH OUR REGION TODAY...AND COULD SERVE UP ANOTHER ROUND OF STORMS. WILL BE SPENDING TIME ANALYZING POTENTIAL AND TIMING OF ANY REDEVELOPMENT FOR THE AFTERNOON/EVENING HOURS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...WETENKAMP AVIATION..........MW
Hazardous weather outlook, Aug 23, 4:23 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 423 AM CDT TUE AUG 23 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-241200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 423 AM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL... DAMAGING WINDS...AND VERY HEAVY RAINFALL POSSIBLY LEADING TO FLASH FLOODING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON. SOME OF THE STORMS THIS AFTERNOON COULD PRODUCE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL...ESPECIALLY IF SOME CLEARING CAN OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. IT IS TOO EARLY TO DISCERN THE SEVERE POTENTIAL WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 AM THIS MORNING...THEN AGAIN THIS AFTERNOON IF STORMS REDEVELOP. REPORTS OF RAINFALL...ANY HAIL OR GUSTY WINDS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
In the hours before
Special weather statement, Aug 23, 3:06 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 306 AM CDT TUE AUG 23 2011 IAZ008-009-018-019-MNZ086-087-094-095-230900- CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- 306 AM CDT TUE AUG 23 2011 ...STRONG THUNDERSTORMS EXPECTED IN CHICKASAW...DODGE...FILLMORE... FLOYD...HOWARD...MITCHELL...MOWER AND OLMSTED COUNTIES... AT 303 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS RUNNING IN A NORTH TO SOUTH LINE FROM NEAR KASSON AND DODGE CENTER MINNESOTA... THROUGH AUSTIN...AND DOWN TO NEAR OSAGE AND ROCKFORD IOWA. WIND GUSTS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED THROUGH 4 AM INCLUDE...BROWNSDALE... RUDD...OSAGE...STACYVILLE...FLOYD...ADAMS AND CHARLES CITY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM TUESDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. ALSO WATCH OUT FOR PONDING OF WATER IN LOW SPOTS AND ON HIGHWAYS AND UNDERPASSES. MW
Special weather statement, Aug 23, 3:36 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 336 AM CDT TUE AUG 23 2011 IAZ009-010-019-029-MNZ079-087-088-094>096-WIZ032-033-230930- BUFFALO-CHICKASAW-FAYETTE-FILLMORE-HOUSTON-HOWARD-MOWER-OLMSTED- TREMPEALEAU-WABASHA-WINNESHIEK-WINONA- 336 AM CDT TUE AUG 23 2011 AT 331 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS RUNNING IN A NORTH TO SOUTH LINE FROM NEAR PLAINVIEW AND ROCHESTER MINNESOTA...TO NEAR CHARLES CITY IOWA...MOVING EAST AT 35 MPH. WIND GUSTS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED THROUGH 5 AM INCLUDE... SPRING VALLEY...ELGIN...NASHUA...ELMA...IONIA AND WYKOFF. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM TUESDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. ALSO WATCH OUT FOR PONDING OF WATER IN LOW SPOTS AND ON HIGHWAYS AND UNDERPASSES. MW
Local storm report, Aug 23, 3:52 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
352 AM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND GST 2 S ROCHESTER 43.98N 92.48W
08/23/2011 M53 MPH OLMSTED MN ASOS
53 MPH GUST MEASURED AT THE ROCHESTER AIRPORT
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:36 AM CDT | Areal Flood Advisory | ARX | Clayton, Fayette | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.